MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54750016535
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we cannot determine the definitive cause of event.
 
Event or Problem Description
Pre-op diagnosis (revision surgery): right s1 screw deviated procedure: transforaminal lumbar interbody fusion levels involved: l4/5 it was reported that on on an unknown date, post-op, the screw at the right of s1 deviated.Hence, a revision surgery was performed in which the screw(diameter- 6.5 mm) was replaced with screw of diameter 7.5 mm.
 
Additional Manufacturer Narrative
X-ray review: post-op x-ray images provided for l4-s1 fusion.A pedicle screw appears to transgress the right s1 lateral recess.This is not a migration event, but rather the screw was placed in that trajectory initially.Root cause: surgical technique.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6123606
Report Number1030489-2016-03223
Device Sequence Number464343
Product Code NKB
UDI-Device Identifier00643169501089
UDI-Public00643169501089
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Catalogue Number54750016535
Device Lot NumberH5291170
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2016
Supplement Date Received by ManufacturerNot provided
11/22/2016
Initial Report FDA Received Date11/23/2016
Supplement Report FDA Received Date11/24/2016
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR